MAUDE Adverse Event Report: ADVANCED STERILIZATION PRODUCTS STERRAD® NX STERILIZER; STERRAD® EQUIPMENT

ADVANCED STERILIZATION PRODUCTS STERRAD® NX STERILIZER; STERRAD® EQUIPMENT
Catalog Number 10033
Medical Device Problem Code Device Emits Odor (1425)
Health Effect - Clinical Code Burning Sensation (2146)
Date of Event 06/11/2018
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
A field service engineer was dispatched to the customer site.The vacuum pump oil, catalytic converter and oil mist filter were replaced to resolve the odor/smells issue.Unit meets specifications and was returned to service.The dhr was reviewed and no issues relating the failure mode were noted.The involved unit met manufacturer specifications at the time of release.Asp complaint ref #: (b)(4).
 
Event or Problem Description
A customer reported an event of a "strong odor" or smell emitting from the sterrad® nx sterilizer.A healthcare worker (hcw) experienced a skin reaction related to the odor and reported itching on her face when she opened the sterrad® door to remove the load after completion of the cycle.The hcw did not seek or receive any medical attention/treatment.An asp field service engineer was dispatched to assess the unit onsite.Based on the information received in the complaint, the hcw symptoms suggest the event was not serious and she did not require medical treatment.In addition, there is no report that medical or surgical intervention was required to preclude a permanent impairment of a body function or permanent damage to a body structure; however, this event is being reported as a malfunction subsequent to a serious injury for odor.
 
Additional Manufacturer Narrative
Asp investigation summary: the investigation included a review of the device history record (dhr), trending analysis of the odor/smells issue and system risk analysis (sra).¿ trending analysis of the odor/smells issue was reviewed from december 2017 to june 2018 and no significant trend was observed.¿ the sra shows the risk for exposure to toxic or corrosive material to be "low." ¿ no parts were available for return and further evaluation.The assignable cause of the odor/smell issue is likely due to the oil mist filter, catalytic converter and vacuum pump oil.The field service engineer replaced these parts and confirmed the sterrad® nx was restored to proper function after service.The issue was resolved at the customer facility.Asp will continue to track and trend this issue.Asp complaint ref #: (b)(4).
 
Additional Manufacturer Narrative
At the time of submitting this report on september 04, 2018, section g6 was inadvertently selected as follow-up #2 in error.Therefore, this report is now being submitted as follow-up #1 to correct the error.The investigation has been reviewed, and there is no additional information to report for this event.

Brand Name
STERRAD® NX STERILIZER
Common Device Name
STERRAD® EQUIPMENT
Manufacturer (Section D)
ADVANCED STERILIZATION PRODUCTS
33 technology drive
irvine CA 92618
Manufacturer (Section G)
ADVANCED STERILIZATION PRODUCTS
33 technology drive
irvine CA 92618
Manufacturer Contact
gabriel alfageme
33 technology drive
irvine, CA 92618
949789-8687
MDR Report Key7646507
Report Number2084725-2018-00642
Device Sequence Number122097
Product Code MLR
UDI-Device Identifier10705037014132
UDI-Public10705037014132
Combination Product (Y/N)N
Initial Reporter CountryMX
PMA/510(K) Number
K042116
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)N
Reporter Type Manufacturer
Report Source Foreign,Health Professional,Company Representative
Initial Reporter Occupation Other Health Care Professional
Remedial Action Notification
Type of Report Initial,Followup,Followup
Report Date (Section B) 10/26/2023
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Catalogue Number10033
Was Device Available for Evaluation? No
Is the Reporter a Health Professional? Yes
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 06/11/2018
Supplement Date Received by Manufacturer08/30/2018
Not provided
Initial Report FDA Received Date06/28/2018
Supplement Report FDA Received Date10/26/2023
09/04/2018
Was Device Evaluated by Manufacturer? (Y/N) Device Not Returned to Manufacturer
Date Device Manufactured12/12/2007
Is the Device Labeled for Single Use? (Y/N) No
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Reuse
If action reported to FDA under 21 USC 360i(g), list
FDA-assigned Recall Number or include a statement
Z-0744-0746-2014
Patient Sequence Number1
Patient SexUnknown